MAUDE Adverse Event Report: K2M, INC. SCREW INSERTER; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. SCREW INSERTER; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 7601-90003
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device are currently unknown.
 
Event or Problem Description
A yukon screw inserter "stuck" to the screw while inserting at the right c3, causing the surgeon to apply additional force.This force broke through the lateral mass which made it essential to extend the construct up to the right c2 resulting in a 10 minute surgical delay.This record captures the screw inserter.
 
Additional Manufacturer Narrative
Correction: updated from updated from 'stryker spine- leesburg' to 'k2m, inc.'.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: when loading the yukon screws, grasp the implant by the screw shaft and give a slight rotation, while simultaneously applying a downward force to properly engage the screw.Once loaded, spin the knob located above the sleeve clockwise to lock the screw in place.The yukon screw inserter has a black sleeve for ease of identification.Once the screw has been loaded, insert it into the pilot hole until desired depth is reached.Disengage the screw inserter by turning the knob above the sleeve counter-clockwise.Patient anatomy may be a factor.The saddle of the screw must be completely aligned with the shaft to be able to disengage the screw inserter.Shallow trajectories can have challenges as patient anatomy can shift the saddle, preventing proper alignment for disengagement.
 
Event or Problem Description

Brand Name
SCREW INSERTER
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9169100
Report Number3004774118-2019-00120
Device Sequence Number19609684
Product Code LXH
UDI-Device Identifier10888857352605
UDI-Public10888857352605
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7601-90003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;